Heavy Snow, Marquette
- When
- December 10, 3:00 PM CST to 5:00 PM CST
- Where
- Marquette forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.820, -89.399 (the zone’s center; the record gives no point)
A small part of south-central Wisconsin received 6 to 7 inches of snow by about 1500 CST in a marginal winter storm. ).
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A small part of south-central Wisconsin received 6 to 7 inches of snow by about 1500 CST in a marginal winter storm. Seven inches was measured at Montello (Marquette Co.), and Reedsburg (Sauk Co.). Accumulating snow started about 0400 CST, and was preceded by rain. Being that this was the first appreciable accumulating snow of the 2003-04 winter season, probably an estimated (based on newspaper reports) dozen or two dozen vehicle accidents occurred due to "driving to fast for conditions." Elsewhere in south-central Wisconsin two to four inches fell, and just 1 to 2 inches fell over southeast Wisconsin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Dec 10, 3:00 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CST WED DEC 10 2003 .DISCUSSION...FORECAST FOCUS IS ON QUIETER WX PAT IN WAKE OF DEPARTING WINTER STORM. STILL SOME SHORT TERM ISSUES BEFORE THAT HWVR. BACK EDGE OF SGFNT PCPN IS NOW A LTL W OF MSN...PROGRESSING EWD BUT SLOWER THAN PROGGED. WEDGE SHAPED AREA OF SNW BTWN THIS BACK EDGE AND DRY SLOT TO THE E MAY STILL CAUSE PRBLMS INTO THE EVE HRS. IMPACT CONSIDERATIONS INCLUDING EVE RUSH HR SUG KEEPING ADVY GOING FOR AWHILE AND PSBLY EXPANDING IT EWD A BIT. STG WNDS WL ALSO COMPLICATE THINGS. RATHER WNDY AND COLD WX WILL CONTINUE INTO THU BTWN EXITING STORM AND HI PRES RDG BUILDING IN FM PLAINS. GNRLY QUIET BUT STILL CHILLY WX SHUD THEN PREVAIL INTO THE WEEKEND. TRAJECTORY OVER FRESH SNOW COVER NEXT COUPLE OF DAYS WILL MEAN TEMPERATURES SHOULD NOT RECOVER ALL THAT MUCH DURING THE DAY...WRMG TREND AFTER THAT. && .MKX WATCHES/WARNINGS/ADVISORIES... WINTER WX ADVY UNTIL 7 PM ZNS 46..47..51..52..57>60..63>65..68>70. && NJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CST WED DEC 10 2003 WIZ046-047-051-052-056>060-062>072-111030- COLUMBIA WI-DANE WI-DODGE WI-FOND DU LAC WI-GREEN WI-GREEN LAKE WI- IOWA WI-JEFFERSON WI-KENOSHA WI-LAFAYETTE WI-MARQUETTE WI- MILWAUKEE WI-OZAUKEE WI-RACINE WI-ROCK WI-SAUK WI-SHEBOYGAN WI- WALWORTH WI-WASHINGTON WI-WAUKESHA WI- 500 AM CST WED DEC 10 2003 ...WINTER WEATHER ADVISORY FOR SOUTH CENTRAL WISCONSIN UNTIL MID AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED ACROSS SOUTH CENTRAL WISCONSIN THROUGH MID AFTERNOON...AS A STRONG STORM SYSTEM MOVES FROM CENTRAL ILLINOIS TO LOWER MICHIGAN BY THIS EVENING. THE SNOW WILL TAPER OFF LATE THIS AFTERNOON AND END BY EVENING. PERSONS IN THE ADVISORY AREA SHOULD BE ALERT FOR HAZARDOUS DRIVING CONDITIONS TO DEVELOP BY MID MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NEXT CHANCE OF LIGHT SNOW WILL BE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TODAY AND THIS EVENING FOR SNOWFALL MEASUREMENTS. XX
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327752, 5327753.